Hail, Washington
- When
- May 19, 6:25 PM MST to 6:35 PM MST
- Where
- Washington County, Midvale
- Measured
- 0.75 in hail
- Crop damage
- $1,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 44.467, -116.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at May 19, 2:55 PM MST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 355 PM MDT THU MAY 19 2005 .SHORT TERM...AT 20Z DIFFUSE FRONTAL ZONE STILL CAUSING SCATTERED -SHRA AND ISOLATED -TSRA IN THE SE HALF OF OUR CWA...SATELLITE PIX SHOW FRONTAL ZONE MOVING VERY SLOWLY EWD AND WILL TAKE UNTIL FRIDAY MORNING TO COMPLETELY EXIT. WE/LL CONTINUE PREVIOUS IDEA OF DRYING TREND STARTING TONIGHT...AND WARMING TREND STARTING SATURDAY AS BIG UPPER LEVEL RIDGE IN SWRN STATES BULGES NWD. MAXIMUM RIDGING WILL OCCUR SUNDAY BOOSTED BY TROUGH OFF NW COAST. SUNDAY LOOKS LIKE THE WARMEST DAY SO FAR THIS YEAR UNDER MOSTLY SUNNY SKY. AFTER THAT THE RIDGE WILL BE PUSHED BACK SOUTH AS NW COASTAL TROUGH COMES INLAND ALONG THE U.S./CANADIAN BORDER. STRONG ZONAL FLOW WILL THEN RETURN MAX TEMPERATURES BACK TO NORMAL...WHILE STAYING DRY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...EXTENDED MODELS IN BETTER AGREEMENT TODAY THAN YESTERDAY BUT THEY AREA STILL HAVING TROUBLE WITH THE TIMING AND THE STRENGTH OF SHORTWAVES THAT WILL BE MOVING OVER THE TOP OF THE RIDGE THAT IS FORMING OVER THE SOUTHWEST SECTION OF THE COUNTRY. MAIN TREND IS FOR HIGH PRESSURE TO BUILD OVER THE WESTERN SECTION OF THE COUNTRY BUT WILL BE FLATTENED OVER THE PACIFIC NORTHWEST AS SHORTWAVES RIDE OVER THE TOP OF THE RIDGE. THIS WILL BRING A ZONAL FLOW TO THE AREA AND WILL KEEP TEMPERATURES DOWN FROM FORECAST OF A FEW DAYS AGO. SOME WEAK DISTURBANCES MOVING THROUGH THE FLOW BUT ANY PRECIPITATION ASSOCIATED WITH THESE SYSTEMS WILL BE NORTH OF THE FORECAST AREA. THESE CHANGES HAVE ALREADY BEEN MADE ON THE EARLY MORNING SHIFT SO ONLY CHANGES WERE TO MATCH WITH SURROUNDING OFFICES. && .AVIATION...TONIGHT PREDOMINANT VFR CONDITIONS WITH LOCAL MVFR CONDITIONS IN RAIN SHOWERS WITH AREAS OF MOUNTAIN OBSCURATION. MOIST SOUTHWEST FLOW THIS EVENING COMBINED WITH MARGINALLY UNSTABLE AIR FOR WIDELY SCATTERED THUNDERSTORMS. CLOUDS AND RAIN SHOWERS WILL DECREASE AFTER MIDNIGHT BUT WITH ALL THE MOISTURE THERE IS A POSSIBILITY OF LOCAL MVFR CONDITIONS IN VALLEY FOG BY SUNRISE. FOR FRIDAY VFR CONDITIONS WITH LOCAL MVFR CONDITIONS IN MORNING VALLEY FOG. && .HYDROLOGY...RIVERS ARE STILL RUNNING HIGH IN RESPONSE TO RECENT RAINFALL. THE BRUNEAU RIVER IS NOW BELOW THE 9.0 FLOOD STAGE AT 8.8 FEET AND SLOWLY FALLING. THE WEISER RIVER WILL CREST AROUND 9.0 FEET THIS AFTERNOON AND SHOULD REMAIN BELOW THE 9.5 FOOT FLOOD STAGE AT WEISER. HIGH FLOWS IN THE PAYETTE AND BOISE BASINS WILL BE EASILY MANAGED BY RESERVOIRS. MINOR FLOODING ON THE LITTLE WOOD RIVER NEAR CAREY IN BLAINE COUNTY WILL SPREAD DOWNSTREAM BUT IS NOT EXPECTED TO REACH INTO GOODING COUNTY AT THIS TIME. && .BOI WATCHES/WARNINGS/ADVISORIES... .ID...NONE. .OR...NONE. WEATHER.GOV/BOISE SHORT TERM...LC LONG TERM....JA AVIATION.....JA HYDROLOGY....JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 600 AM MDT THU MAY 19 2005 IDZ011>014-016-028>030-ORZ061>064-201215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY- BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 500 AM PDT THU MAY 19 2005 /600 AM MDT THU MAY 19 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ015-201215- SOUTHWEST HIGHLANDS- 600 AM MDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT THE FLOOD WARNING FOR THE BRUNEAU RIVER IN OWYHEE COUNTY IDAHO CONTINUES THROUGH THURSDAY MORNING. THE STAGE WILL FALL BELOW FLOOD STAGE LATER THIS THURSDAY MORNING. MINOR FLOODING OF LOWLAND AREAS IS EXPECTED FOR THE BRUNEAU RIVER FROM HOT SPRINGS TO BRUNEAU. THE RIVER STAGE NEAR HOT SPRINGS IS EXPECTED TO SLOWLY FALL TO 8.5 FEET THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Boise radar (KCBX), 116 km away, was scanning. The volume nearest the first event began at 01:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446135.